Wyoming, 2013Hail and Damaging Winds in Wyoming, August 1, 2013
August 1, 2013 · NWS RIW · 5 events in 3 counties and zones
Thunderstorms fired across much of western and central Wyoming on the afternoon and evening of August 1. The strongest storm formed east of the Absaroka Range and become severe as it moved east into Big Horn County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $10,000
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms fired across much of western and central Wyoming on the afternoon and evening of August 1. The strongest storm formed east of the Absaroka Range and become severe as it moved east into Big Horn County. This storm caused crop damage and produced penny sized hail near Hyattville. The storm then took on supercell characteristics as it moved into Johnson County. Hail one inch in diameter was reported and winds were estimated at 60 to 70 mph at a rural ranch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 1, 2:07 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 1, 2:07 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT THU AUG 1 2013
.SHORT TERM...TONIGHT THROUGH FRIDAY
THE BIG PICTURE...STILL THE BOOKS BETWEEN TWO BOOK END LOWS
ALOFT...WITH RIDGE AXIS CUTTING RIGHT UP THROUGH THE CENTER OF THE
STATE FROM SOUTH TO NORTH...OR NEARLY SO. LAST NIGHT'S SW AXIS
ROTATING THRU RIDGE...EXTENDING FROM OUR NERN CWA...STRETCHING DOWN
TO SWRN WY THIS MORNING...WITH SHOWERS AND THUNDER ONGOING FROM NRN
BIG HORN BASIN TO THE EAST AND OVER NRN JOHNSON COUNTY.
ADDITIONALLY...SW ROUNDING BASE OF WRN NW CONUS TROF CURRENTLY
EXITING NRN CA AND ENTERING NW NVSW ID. DRYING CAN ALREADY BE SEEN
MOVING ACROSS THE CWA FROM THE SW FROM OUT OF THE GREAT BASIN. AT
THE SFC...LOW PRESSURE OFF TO THE WEST CENTERED OVER THE UT/ID
BORDER REGION THIS MORNING...AND SEEMINGLY PERPETUAL HIGH CENTERED
OVER CNTRL CO. NEARLY STATIONARY FRONT DRAPED ACROSS SRN WY FROM
WEST TO EAST...MARKING A POSSIBLE FOCUS AND NRN EXTENT FOR PRECIP
CHCS IN THE SRN CWA...WITH ANOTHER FRONT/TROF BOUNDARY TO OUR NW IN
WRN WA ATTM...EXPECTED TO APPRAOCH OUR NWRN REGION OF THE
YELLOWSTONE AREA THIS EVENING. BOTH POSITIONS OF UPR AND LL PRESSURE
PATTERNS MAKING FOR INTERESTING FLOW/MOISTURE REGIME THRU DEPTH.
TODAY/TONIGHT...AS ALLUDED TO ABOVE...DEEPER RELATIVELY DRY SWRLY
FLOW TAKING OVER MUCH OF THE REGION TODAY. HOWEVER THERE AREA A
COUPLE OF AREAS THAT WILL BE PRIVY TO MORE AVAILABLE MOISTURE THAT
WILL NOT HAVE BEEN SCOURED OUT. 1 SOMEWHAT BETTER LL MOISTURE
POOLING THAT WILL BE TRAPPED AND/OR REINFORCED BY BUILDING SFC LOW
PRESSURE INTO CNTRL WY IN THE NRN BIG HORN BASIN...TRAPPED ON THE
WEST BY THE MOUNTAINS...AND WHICH WILL ALSO ALLOW A SERLY TO ERLY LL
PUSH INTO JOHNSON AND NRN NATRONA COUNTIES. 2 MID LVL MOISTURE
INFLITRATING OUR NW CORNER AHEAD OF TONIGHT'S SW...AND SOME MODEST
MOISTURE RETURN FROM OUR FRIENDS AND FLOW PATTERN TO THE SOUTH. SO
NATURALLY THESE WILL BE THE AREAS MOST HIGHLIGHTED TODAY AND THIS
EVENING. OTHERWISE...OVERNIGHT TONIGHT IF SFC LOW CAN PROGRESS FAR
ENOUGH E OR NE INTO CWA...AND SW MENTIONED ABOVE ARRIVES FROM THE
WRN GREAT BASIN AREA ON TIME...BETTER SHOWER AND SOME THUNDER WILL
BE POSSIBLE INTO THE UPR GREEN RIVER BASIN...WIND RIVER MOUNTAINS
AND PERHAPS EVEN INTO...ALTHOUGH TO A LESSER EXTENT...THE WIND RIVER
BASIN IN THE AFTER MIDNIGHT PERIOD.
WITH GOOD SOLAR INSOLATION TODAY AND MODERATELY COOL UPPER LEVELS
WILL PROVIDE STEEP TO VERY STEEP LAPSE RATES ACROSS THE CWA...BUT WE
HAVE BEEN THERE BEFORE. ONE THING THAT WILL KEEP CONVECTION FROM
HAPPENING EVERYWHERE TODAY IS THE SW RIDGE THAT IS CURRENTLY ON ITS
WAY THRU THE STATE FROM THE SW...PUSHING INTO CNTRL WY ATTM...BOTH
WARMING AND DRYING DURING THE DAY. MAIN FOCUS FOR STRONG OR SEVERE
STORMS WILL BE IN AND NEAR JOHNSON COUNTY THIS AFTERNOON...WHICH
SEEM TO HAVE THE BEST OF THE BEST AS FAR AS OVERALL
DYNAMICS...INCLUDING ML CAPE NEAR 750-1000 J/KG AND EFFECTIVE SHEAR WITH
THIS CAPE RUNNING 35 TO 40 KTS. THERE ALSO SEEMS TO BE CONVERGENCE
BOUNDARY THAT HAS SET UP FROM MORNING CONVECTION THAT TRACKED
THROUGH THE NRN PORTION OF THE COUNTY THIS MORNING...RIGHT NOW
LOCATED FROM EAST TO WEST NEAR BUFFALO WY. PROBLEM ATTM WILL BE THAT
IT WILL HAVE TO HAPPENED FAIRLY SOON AS UPR LEVEL WARMING IS
STARTING TO EDGE IN THERE TOO...OR WAIT UNTIL EARLY THIS EVENING
AHEAD SO IF THE CAP WILL POP...COULD BE A BIG IF...THIS AFTERNOON
OR GET A STORM OFF THE BIG HORNS...CONCERNS WILL INCLUDE HEAVY RAIN
WITH PWS OVER AN INCH HERE...HAIL TO AN INCH IN SIZE...WINDS
APPROACHING SEVERE...MAYBE STRONGER IN A MICROBURST SITUATION...AND
EVEN FUNNEL CLOUDS/ETC. IN BACKED SFC FLOW AND NICE VEERING ABOVE.
TONADOES WILL BE TOUGH TO GET ON THE GROUND AS LCLS ARE A BIT TOO
HIGH. AS EVENING GETS HERE...LOOK FOR STORMS ON THE STRONGER SIDE
MAINLY NORTH OF A DUBOIS TO WORLAND TO BUFFALO THEN EAST LINE. SMALL
HAIL AND GUSTY WINDS TO 40 MPH CANBE EXPECTED WITH THESE. WILL ALSO
HAVE TO WATCH THE NORTHWEST CORNER OF OF THE CWA...THROUGH
YELLOWSTONE...TO SEE IF SFC FROM PUSHES INTO THE AREA WHILE
NOCTURNAL SW MOVES THROUGH...STRONGER MORE LONG LIVED STORMS COULD
MOVE THROUGH THE PARK ALONG AND NORTH OF THIS BOUNDARY.
FRIDAY...MUCH OF CWA WILL BE STORM FREE THIS DAY WITH ISOLATED AREAS
FOR STORMS OCCURRING MAINLY WELL NORTH NEAR THE MT/WY BORDER...THE
HIGHER NORTHERN MOUNTAINS INCLUDING THE BIG HORNS...AND AGAIN
NORTHERN JOHNSON COUNTY COULD PRODUCE. HAVE KEPT THE VERY SMALL CHCS
CURRENTLY IN THE FCST THAT TRAIL OFF TO THE SOUTH OF THESE AREAS AS
MUCH WILL BE DETERMINED BY FINAL SET UP OF BOUNDARIES FROM TODAY'S
STORMS AND JUST WHERE EXITING SFC LOW AND TRAILING FRONT
GOES.
.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY NIGHT
FRIDAY NIGHT THROUGH MONDAY SHOW LITTLE CHANGE IN THE MAIN UPPER AIR
PATTERN WITH DRY AND WARMER SOUTHWEST FLOW ALOFT IN THE SOUTH AND
WEST BATTLING COOLER AND MOISTER EST NORTHEAST LOW LEVEL FLOW IN THE
EAST AND NORTH. EXPECT ISOLATED CONVECTION TO FIRE OFF OVER THE
CENTRAL AND NORTHWEST MOUNTAINS IN THE SOUTHWEST FLOW AND ADVECT
NORTHEAST AND INTENSIFY IN COVERAGE AND STRENGTH WHEN COLLIDING WITH
THE MOISTER AIR MASS AND LOW LEVEL CONVERGENCE BOUNDARY. CONVECTION
COULD LINGER PAST MIDNIGHT IN THE NORTH AND EAST THROUGH THIS
PERIOD. BOTH THE GFS AND ECMWF ADVERTISE A PATTERN CHANGE BEGINNING
TUESDAY WITH A COLD FRONT COMING SOUTH AND WEST FROM MONTANA AND THE
DAKOTAS AS AN UPPER LEVEL LOW DEEPENS OVER CENTRAL CANADA AND MOVES
SOUTH SOUTHEAST TOWARDS THE NORTHERN PLAINS AND GREAT LAKES. ALSO A
LOW OFF THE CENTRAL CALIFORNIA COAST WRAPS UP TURNING THE SOUTHWEST
FLOW OVER THE GREAT BASIN SO THE FLOW MOVES FARTHER WEST OF WYOMING
INTO OREGON AND SOUTHERN IDAHO. THIS WILL ALLOW MORE SUBTROPICAL
MOISTURE OVER NEW MEXICO AND EASTERN ARIZONA TO MOVE NORTH REPLACING
THE DRY SLOT. BY WEDNESDAY BOTH THE GFS AND ECMWF BECOME QUITE WET
ALONG AND NORTH OF THE CONTINENTAL DIVIDE WITH SIGNIFICANT COOLING
IN THE NORTH AND EAST. THE UPPER 50S THE ECMWF MOS FORECASTS AT BYG
SEEMS TO BE A TAD TOO COOL WITH THE GFS MEX IN THE MID 70S MAYBE A
BIT TOO WARM. COULD SEE LOWER 70S BUT NOT UPPER 50S FOR HIGHS
WEDNESDAY OR THURSDAY. BOTH MODELS HAVE SIGNIFICANT BULLS EYES OF
QPF AND EXPECT THEY ARE BOTH WELL OVERDONE IN COVERAGE OF HEAVY
PRECIPITATION.
&&
.AVIATION.../00Z ISSUANCE/
VFR CONDITIONS WILL PREVAIL THROUGH 12Z FRIDAY. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER THE
NORTHWEST... NORTH...AND NORTHEAST...CONTINUING IN AREAS
OCCASIONALLY THROUGH 12Z FRIDAY MORNING BEFORE CLEARING. A COUPLE
OF THESE STORMS COULD BE STRONG...WITH GUSTY WINDS TO 50 MPH AND
HAIL TO 3/4 INCH. LARGER HAIL MAY BE POSSIBLE ACROSS EASTERN WYOMING
TONIGHT. OTHERWISE...ISOLATED STORMS WILL BE FOUND TO THE SOUTH NEAR
KRKS...BUT WILL TAKE WELL INTO THE EVENING BEFORE ANY OF THE
CENTRAL TERMINALS ARE AFFECTED. AGAIN...SOME THUNDERSTORMS MAY
BRIEFLY REDUCE MVFR CONDITIONS DUE TO LOWERED VISIBILITY AND
LOWERED CEILINGS. ALL TERMINALS HAVE A HIGH LIKELIHOOD ON FRIDAY
TO BE RAIN FREE AS ATMOSPHERE BOTH STABILIZES AND DRIES OUT.
&&
.FIRE WEATHER...
HIGH TEMPERATURES ARE GENERALLY RUNNING SOME 2 TO 8 DEGREES HIGHER
TODAY THAN ON WEDNESDAY...BUT WILL COOL BY SOME 3 TO 5 DEGREES ON
FRIDAY. ISOLATED TO SCATTERED CHANCES FOR THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE NORTHERN DISPATCH ZONES...WITH ISOLATED CHANCES
ALSO BE POSSIBLE OVER SWEETWATER COUNTY AGAIN...MUCH AS YESTERDAY.
THERE WILL BE LITTLE CHANCE IF ANY IN BETWEEN DURING THE DAY AS
UPPER LEVEL RIDGING PROCEEDS...USABLE MOISTURE BECOMES SPLIT AND
UPPER LEVELS WARM. THE MAIN CONCERN AT THIS TIME WILL BE THE GUSTY
ERRATIC WINDS TO 40 MPH CAN BE EXPECTED AT TIMES WITH SOME OF THESE
STORMS. STRONG TO SEVERE POTENTIAL EXISTS IN ZONE 281 TODAY IF A
THUNDERSTORM DEVELOPS THIS AFTERNOON OR EVENING. OTHER STRONGER
STORMS MAY BE EXPECTED OVER ZONES 140...275...276 AND 281 THIS
AFTERNOON AND THROUGH THE EVENING. FRIDAY...DRY WEST TO SOUTHWEST
WINDS WILL INFILTRATE FURTHER INTO THE STATE FROM THE
WEST...EFFECTIVELY CUTTING OF MOST PRECIPITATION CHANCES EXCEPT FOR
PORTIONS OF ZONE 281. FORECAST RH VALUES AND WINDS CONTINUE LOOK TO
HOLD JUST HIGH ENOUGH TO PRECLUDE EXTREME FIRE WEATHER
CONCERNS...BUT WILL HAVE TO WATCH THE ALL ZONES...ESPECIALLY THOSE
IN THE SOUTHERN PART OF THE STATE...AS THERE MAY BE SHORT PERIODS
WHERE FIRE WEATHER PARAMETERS BECOME CRITICAL. WILL ALSO MONITOR
CLOSELY THROUGH THE WEEKEND AS A GENERAL DRYING TREND CONTINUES
OVER THE SOUTHERN AND SOUTHWESTERN ZONES.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Aug 1, 4:00 AM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU AUG 1 2013
WYZ001>020-022>030-021100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE
NORTH. SOME STORMS COULD BE STRONG ACROSS THE NORTH AND EAST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS THE
SOUTHWEST.
SATURDAY...A FEW STRONG THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL
WYOMING.
WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MOST AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WINDS OVER 45 MPH...AND HAIL OF
ANY SIZE. THANK YOU!
TEAM RIVERTON
In the hours before
Special weather statement, Aug 1, 1:36 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT THU AUG 1 2013
WYZ003-004-006-012115-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN
WY-
236 PM MDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND EASTERN
PARK COUNTY IN NORTHWEST WYOMING UNTIL 315 PM MDT...
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 60...OR NEAR
MEETEETSE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THREE-EIGHTS INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 30 MILE MARKER 120 AROUND 315 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4472 10841 4409 10805 4410 10888 4426 10898
TIME...MOT...LOC 2036Z 247DEG 27KT 4422 10880
BRAUN
Special weather statement, Aug 1, 1:38 PM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
238 PM MDT THU AUG 1 2013
WYZ028>030-012200-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
238 PM MDT THU AUG 1 2013
ISOLATED THUNDERSTORMS WILL BE MOVING NORTHEAST AT AROUND 20 MPH
THROUGH THE AREA ALONG AND SOUTH OF INTERSTATE 80 THROUGH 400 PM.
GUSTY WINDS BETWEEN 30 AND 40 MPH...BRIEF HEAVY RAIN AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS FROM THE STORMS. SEEK SAFE SHELTER
INDOORS WHEN STORMS APPROACH.
JB
Special weather statement, Aug 1, 2:11 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
311 PM MDT THU AUG 1 2013
WYZ003-004-006-012200-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN
WY-
311 PM MDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND EASTERN
PARK COUNTY IN NORTHWEST WYOMING UNTIL 400 PM MDT...
AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF STATE HWY 120 MILE MARKER 60...
OR 13 MILES NORTHEAST OF MEETEETSE...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 30 MILE MARKER 110 AROUND 355 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4470 10821 4410 10787 4413 10871 4430 10877
TIME...MOT...LOC 2111Z 256DEG 24KT 4424 10861
BRAUN
Special weather statement, Aug 1, 2:30 PM MST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT THU AUG 1 2013
WYZ030-012200-
EAST SWEETWATER COUNTY WY-
330 PM MDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
400 PM MDT...
AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ADOBE TOWN RIM...OR 25
MILES SOUTHWEST OF WAMSUTTER...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL EASTERN SWEETWATER COUNTY THROUGH 400 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4123 10824 4139 10834 4164 10793 4125 10792
TIME...MOT...LOC 2130Z 245DEG 26KT 4135 10817
C. BAKER
Special weather statement, Aug 1, 2:39 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
339 PM MDT THU AUG 1 2013
WYZ019-028-030-012230-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-ROCK SPRINGS AND GREEN RIVER WY-
339 PM MDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
430 PM MDT...
AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF I80 EXIT 111...OR 8 MILES
NORTHEAST OF ROCK SPRINGS...MOVING EAST AT 60 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
SUPERIOR AND I80 EXIT 122 AROUND 345 PM MDT.
POINT OF ROCKS AROUND 355 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 109 AND
151.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4211 10843 4165 10820 4157 10917 4176 10928
TIME...MOT...LOC 2139Z 251DEG 51KT 4170 10909
C. BAKER
Special weather statement, Aug 1, 2:54 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT THU AUG 1 2013
WYZ004-006-008-012300-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN
BASIN WY-
354 PM MDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN AND NORTHERN
WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 500 PM MDT...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF HWY 16/20/789 MILE MARKER 190...
OR 15 MILES SOUTHWEST OF BASIN...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
HWY 16/20/789 MILE MARKER 190 AROUND 420 PM MDT.
MANDERSON AND STATE HWY 432 MILE MARKER 10 AROUND 430 PM MDT.
HWY 16/20/789 MILE MARKER 180 AROUND 435 PM MDT.
STATE HWY 31 MILE MARKER 10 AROUND 445 PM MDT.
STATE HWY 31 MILE MARKER 20 AND HYATTVILLE AROUND 500 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4461 10756 4400 10750 4414 10838 4432 10839
TIME...MOT...LOC 2154Z 267DEG 23KT 4423 10826
BRAUN
Thunderstorm Wind, Big Horn
- When
- August 1, 3:41 PM MST to 3:50 PM MST
- Where
- Big Horn County, 4.67 mi WSW of Hyattville to 3.26 mi WSW of Hyattville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.223, -107.686
A trained spotter estimated wind gusts of 60 mph.
Hail, Big Horn
- When
- August 1, 3:41 PM MST to 3:50 PM MST
- Where
- Big Horn County, 4.67 mi WSW of Hyattville to 3.26 mi WSW of Hyattville
- Measured
- 0.75 in hail
- Crop damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 44.223, -107.686
Wind-driven hail up to the size of pennies caused corn crop damage west of Hyattville.
Thunderstorm Wind, Johnson
- When
- August 1, 6:06 PM MST to 6:22 PM MST
- Where
- Johnson County, 25.73 mi NE of Kaycee Kuiper Arpt to 26.19 mi NNE of Sussex
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.073, -106.266
Wind gusts at a ranch near the Powder River were estimated to be 60 to 70 mph.
Hail, Johnson
- When
- August 1, 6:06 PM MST to 6:22 PM MST
- Where
- Johnson County, 25.73 mi NE of Kaycee Kuiper Arpt to 26.19 mi NNE of Sussex
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.073, -106.266
Hail up to the size of quarters was reported at a rural eastern Johnson County ranch.
Thunderstorm Wind, Fremont
- When
- August 1, 8:21 PM MST
- Where
- Fremont County, (Lnd)hunt Fld Lander
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.820, -108.730
A collapsing shower produced a wind gust of 58 mph at the Lander Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458770, 474574, 458771, 474567, 458772.